Martin Zeman

Associate Professor, Mathematics
School of Physical Sciences

Ph.D., Hubmoldt Universitat zu Berlin, Germany, 1998

Phone: (949) 824-1270
Fax: (949) 824-7993
Email: mzeman@math.uci.edu

University of California, Irvine
Department of Mathematics
Rowland Hall 410E
Mail Code: 3875
Irvine, CA 92697


Research
Interests
Logic/Set Theory
   
URL www.math.uci.edu/~mzeman
   
Academic
Distinctions
Fellowship at the Institute for Advanced Study Berlin (Wissenschaftskolleg zu Berlin, Berlin, Germany, 2005/2006
Dervorguilla Scholarship, University of Oxford, Great Britain 1993/1994
Soros/FCO Scholarship, University of Oxford, Great Britain 1992/1993
   
Appointments 2001 - present: Assistant Professor, UC Irvine
1999 - 2001: Assistant Professor, Universitat Wien, Vienna, Austria
1998 - 1999: Research Fellow, Hubmoldt Universitat zu Berlin, Germany
1997 - 1998: Research Fellow, Friedrich Wilhelms Universitat Bonn, Germany
   
Research
Abstract
My research interests focus on set theory with emphasis on inner model theory, infinitary combinatorics, large cardinals and forcing. Most of my results are concern analysis of the internal structure and combinatorics of fine structural extender models that generalize Jensen's analysis of the constructible universe, and computing lower bounds for the consistency strength of infinitary combinatrial principles. Recently I began to work on forcing constructions that yield possibly optimal upper bounds for consistency strength of infinitary combinatorial principles (such as Jensen's square) as well as on applications of inner model theory in descriptive set theory.
   
Publications Fine Structure Theory, chapter in Handbook of Set Theory (Foreman, Kanamori and Magidor, eds.), to appear (with R. D. Schindler)
   
  Diamond, GCH and weak square, accepted for publication in Proceedings of American Mathematical Society, 7 pages
   
  Dodd parameters and $\lambda$-indexing of extenders, Journal of Mathematical logic 4(1), 73-108
   
  More fine structural global square sequences, accepted for publication in Archive for Mathematical Logic, 9 pages
   
  Cardinal transfer properties in extender models, Annals of Pure and Applied Logic, 153(3) (2008) 163-190 (With E. Schimmerling)
   
  Characterization of $\square_\kappa$ in core models, Journal of Mathematical Logic 4(1) (2004), 1-72 (with E. Schimmerling)
   
  Deconstructing inner model theory, Journal of Symbolic Logic 67(2) (2002), 721--736
(with R. D. Schindler and J. R. Steel)
   
  Inner models and large cardinals, de Gruyter Series in Logic and its Applications 5,
de Gruyter, Berlin 2002
   
  Square in core models, Bulletin of Symbolic Logic 7(3) (2001), 305-314
(with E. Schimmerling)
   
  $\Diamond$ at Mahlo cardinals, Journal of Symbolic Logic 65(4) (2000), 1813-1822
   
  Smooth categories and global square, Annals of Pure and Applied Logic 102(1-2) (2000), 101-138 (with R. B. Jensen)
   
  WQO, antichains and somewhere continuous embeddings of transfinite sequences, Bulletin of the Polish Academy of Sciences 40(2) (1992), 129--136
   
Grants NSF grant DMS-0500799
   
NSF Grant DMS-0204728
   
   
Link to this profile http://www.faculty.uci.edu/profile.cfm?faculty_id=4838
   
Last updated 10/14/2004